# SDR AWXA200600207

- Difficulty date: February 6, 2006
- Submitted: February 7, 2006
- Operation: Air carrier
- Aircraft: N821AW
- Make and model: Airbus A319-132
- Aircraft serial: 1406
- Aircraft time: 19,069 hours, 7,088 cycles
- Engine: Iae V2524A5
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Valve
- Part number: 1779MK2
- Part serial: 1779178
- Condition: Malfunctioned
- Location: Nr 1 Engine
- Component: Scavenge
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DURING CLIMB, REPORTED RECEIVING AN ECAM MESSAGE FOR " ENG1 BEARING 4 OIL SYS - HI PRESS".  RETURNED & LANDED WITHOUT FURTHER EVENT.  MX R & R NR 4 BEARING SCAVENGE VALVE ON NR 1 ENG IAW MM 79-23-51.  COMPLIED WITH HIGH POWER ASSURANCE TEST IAW AWA TC F5M71312.  OPS TESTS GOOD.  TEARDOWN REPORT CONFIRMS FAILURE.  UNITS INTERNAL PISTON MOVED BETWEEN HIGH POWER & LOWER POWER POSITIONS BUT REED SWITCH DID NOT FUNCTION WHEN UNIT OPERATED, NOT INDICATING TRUE POSITION OF PISTON.  REMOVAL OF REED SWITCH FOUND GLASS FERRULE TUBE ENCASING SWITCH ASSY FRACTURED,  FAILURE OF REED SWITCH WOULD HAVE CAUSED THE REPORTED MESSAGES.  UNIT INSPECTED, REPAIRED, TESTED & RETURNED TO SERVICE IAW CMM 79-25-41.
